Jump to content

JMTM18017

Member Since 10 Aug 2008
Offline Last Active Jul 19 2014 07:37 PM

#3441557 19 Year Old Male Getting Things Off His Chest (Pictures Included)

Posted by JMTM18017 on 15 July 2014 - 05:41 PM

Since you have it on so many parts of your body, I'm surprised you haven't been prescribed Accutane. I've been on it two times. During both treatments, the red marks ended up going away. Luckily I had no bad side effects from it. The second round seemed more effective than the first. I've had the post-inflammatory hyper pigmentation-- it takes a few months to go away. Keep abiding by your current routine, and keep a record of it if you are seeking help from a physician. Make sure to let he/she know if it's not working.

Are you happy that you went on Accutane? I'm considering talking to my new derm about it since I have been on antibiotics on and off for about 5 years and nothing has worked. I just want to know if your skin will be really red the whole time while on Accutane because I have to interact with a lot of people at work?

My skin was a little red at times, but not so bad that I felt self-conscious. I just loaded up on moisturizer. 

It wasn't foolproof for me, I took Accutane twice. I think because I'm a small female, the two dermatologists who prescribed Accutane for me kept the dosage at the low end. However, I'm glad I did take it, since other people in my family have adult acne and I know my skin would be worse off by now if I hadn't had those "acne vacations". The initial breakout never happened to me. The worse side effect was having chapped lips, but the dermatologist prescribed an ointment for that. 




#3439461 The Thing That Bothers Me The Most About This Acne

Posted by JMTM18017 on 04 July 2014 - 05:43 PM

If she likes your personality enough to talk to you "a lot" on Facebook, she would probably forgive you for having less-than-perfect skin. 

Who knows, she might be relieved to know you're not as perfect as she thinks you are comfort.gif ...




#3437187 More-Than-Persistant Acne

Posted by JMTM18017 on 21 June 2014 - 09:03 AM

I don't have any tips to offer, but I feel your pain. I'm almost 34-- I had two rounds of Accutane, one at 28yrs and another at 31yrs. I consider myself lucky that I had no side effects from Accutane (actually, fewer side effects than antibiotics). I still get break outs and I've been off Accutane for about a year. Perhaps low dose Accutane is what people like you and I need. I've been on so many antibiotics that none seem to "work" on my acne anymore. 

Adult females, apparently, are the least likely to be "cured" of acne after Accutane. Lucky us! However, since yours is bad enough to make you want to hide in your room, maybe another round of it is needed. 

One thing I find difficult in treating it is that now that I'm older, I can't rely on cleansers and treatments that dry my skin out, because I inevitably end up with almost an allergic-type reaction. The thing that seems to help is Tazorac (which is ironic, because it's supposed to be more potent than differin, but it doesn't make me react the way differing does)-- however, I can't use it everyday. I have an RX for Acanya gel, which I try to use everyday, but it requires refrigeration so I can't bring it with me when I go to the gym before work in the morning.

I think my skin heals more slowly than it did when I was a teenager, too. What acne I popped in my teens quickly healed, whereas now I'll end up with a sore for a month. It's difficult to keep my hands off it, especially when it's recalcitrant to healing. 

I try treat my skin depending on the climate, too. If my skin is dry, I'll clean with a more cetaphil/lotion type cleanser for dry skin-- if it's oily and the weather is humid, I'll use a gentle foaming cleanser. I've also used some ichthammol ointment w/ a band-aid on lesions at night to make them "shrink"! Weirdly, that stuff seems to help make them less inflamed, although it stinks and is not pretty.